Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 225, NWS Wichita, KS

September 1, 20144 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Sep 1, 2014, 7:28 PM CDT for 4 counties in Kansas. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2014, 7:28 PM CDT (00:28 UTC)
Expired
Sep 1, 2014, 8:15 PM CDT
In force
47 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
60.0 mph

Counties Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS

The radar

The Wichita radar (KICT), 95 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 8:20 PM CDTTORNADO1 Sw Cedar Vale, KSLARGE TORNADO ON THE GROUND.
Sep 1, 8:25 PM CDTTORNADOSse Cedar Vale, KSTORNADO REPORTED BY CHIEF OF POLICE AND DEPUTIES IN CEDAR VALE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 1, 3:33 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 0.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
667 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WUUS53 KICT 020028
SVRICT
KSC015-019-035-049-020115-
/O.NEW.KICT.SV.W.0225.140902T0028Z-140902T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
728 PM CDT MON SEP 1 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  NORTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  ELK COUNTY IN SOUTHEAST KANSAS...

* UNTIL 815 PM CDT

* AT 726 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ATLANTA...
  AND MOVING EAST AT 20 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GRENOLA...MOLINE...HOWARD...CEDAR VALE AND CAMBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3760 9596 3708 9651 3744 9682 3760 9670
TIME...MOT...LOC 0028Z 290DEG 19KT 3744 9668

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH

$$

BILLINGS WRIGHT
2 follow-up statements
760 
WWUS53 KICT 020058
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
758 PM CDT MON SEP 1 2014

KSC015-020108-
/O.CAN.KICT.SV.W.0225.000000T0000Z-140902T0115Z/
BUTLER KS-
758 PM CDT MON SEP 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUTLER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3720 9653 3736 9653 3743 9663 3750 9650
      3760 9596
TIME...MOT...LOC 0058Z 290DEG 19KT 3739 9649

$$

KSC019-035-049-020115-
/O.CON.KICT.SV.W.0225.000000T0000Z-140902T0115Z/
CHAUTAUQUA KS-COWLEY KS-ELK KS-
758 PM CDT MON SEP 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELK...
NORTHEASTERN COWLEY AND NORTHWESTERN CHAUTAUQUA COUNTIES UNTIL 815 PM
CDT...

AT 757 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRENOLA...AND
MOVING EAST AT 20 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GRENOLA...MOLINE AND HOWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3720 9653 3736 9653 3743 9663 3750 9650
      3760 9596
TIME...MOT...LOC 0058Z 290DEG 19KT 3739 9649

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH

$$

LAWSON
379 
WWUS53 KICT 020112
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
812 PM CDT MON SEP 1 2014

KSC019-035-049-020122-
/O.EXP.KICT.SV.W.0225.000000T0000Z-140902T0115Z/
CHAUTAUQUA KS-COWLEY KS-ELK KS-
812 PM CDT MON SEP 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR ELK...NORTHEASTERN COWLEY AND
NORTHWESTERN CHAUTAUQUA COUNTIES WILL EXPIRE AT 815 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3720 9653 3736 9653 3743 9663 3750 9650
      3760 9596
TIME...MOT...LOC 0112Z 290DEG 19KT 3736 9640

$$

LAWSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 6:13 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Sep 1, 6:13 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
613 PM CDT MON SEP 1 2014

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 236 PM CDT MON SEP 1 2014

WATER VAPOR IMAGERY SHOWS ONE SHORTWAVE TROUGH LIFTING OVER THE
WESTERN GREAT LAKES WITH ANOTHER PIECE OF ENERGY TRACKING SOUTHEAST
OUT OF CENTRAL WY. AT THE SURFACE...THE SYNOPTIC COLD FRONT
EXTENDS FROM EASTERN MO TO NEAR KICT AND FINALLY INTO THE OK
PANHANDLE. AN OUTFLOW BOUNDARY...FROM EARLY MORNING CONVECTION...STRETCHES
FROM NEAR KAVK TO KPNC AND TO JUST NORTH OF TULSA. THIS FEATURE
HAS BEEN VERY SLOWLY LIFTING NORTH AND IS VERY EVIDENT ON VISIBLE
SATELLITE IMAGERY.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 236 PM CDT MON SEP 1 2014

THE BEST POTENTIAL FOR DAYTIME SURFACE BASED STORMS LOOKS TO BE
ALONG THE OUTFLOW THAT IS LIFTING SLOWLY NORTH OUT OF NORTHERN OK
WITH SE KS LOOKING FAIRLY STABLE WITH PLENTY OF LOW CLOUDS.
ANOTHER FAVORABLE AREA MAY BE SE OF PRATT...WHERE THE OUTFLOW
BOUNDARY AND SYNOPTIC COLD FRONT INTERSECT. BETTER CONVECTIVE
COVERAGE LOOKS TO BE JUST AFTER DARK AS MOISTURE TRANSPORT AND
ISENTROPIC LIFT INCREASES IN THE 310-315K LAYER...ESPECIALLY
SOUTHEAST OF THE KS TURNPIKE. ANY STORM LATE THIS AFTERNOON OR
TONIGHT WILL HAVE A GOOD CHANCE OF BECOMING SEVERE WITH 0-6KM
SHEAR IN THE 45-55KT RANGE AND PLENTY OF INSTABILITY...EVEN IN AN
ELEVATED LAYER. GOLF BALL TO HEN EGG SIZE HAIL WILL BE LIKELY WITH
THE STRONGER STORMS THIS EVENING.

DID GO AHEAD AND THROW A FEW COUNTIES IN A FLASH FLOOD WATCH OVER
SE KS. CONFIDENCE IS LOWER ON THE NORTHERN EXTENT OF THE WATCH BUT
MANY OF THOSE COUNTIES RECEIVED HEAVY RAIN EARLY THIS MORNING...SO
WON'T TAKE NEARLY AS MUCH.

WE WILL GET BACK TO ZONAL FLOW ON TUE AS THE UPPER IMPULSE QUICKLY
MOVES INTO THE OHIO VALLEY. EVEN THOUGH IT WILL BE FAIRLY
WEAK...SOME MOISTURE TRANSPORT AND THETA-E ADVECTION REMAINS OVER
SOUTHERN KS ON TUE WHICH MAY LEAD TO SOME LINGERING SHOWERS AND
STORMS...ESPECIALLY DURING THE MORNING HOURS. A MUCH MORE
IMPRESSIVE ELEVATED CONVECTION SIGNAL ARRIVES FOR TUE NIGHT WITH
GOOD MODEL AGREEMENT IN A LARGE AREA OF STRONG 850-700MB MOISTURE
TRANSPORT...ESPECIALLY OVER THE EASTERN HALF OF THE FORECAST AREA.
THIS ACTIVITY WILL QUICKLY PUSH EAST LEAVING DRY AND WARMER
CONDITIONS FOR WED.

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 236 PM CDT MON SEP 1 2014

BY THUR BOTH THE ECMWF AND GFS AGREE ON A SHORTWAVE TRACKING
ACROSS MANITOBA WITH ANOTHER IMPULSE OVER THE PACIFIC NW. BOTH OF
THESE FEATURES WILL CONTINUE TRACKING EAST THROUGH THUR NIGHT. THIS
WILL RESULT IN A COLD FRONT MAKING ITS WAY SOUTH ACROSS THE
CENTRAL PLAINS AND EVENTUALLY INTO CENTRAL KS BY FRI. THIS WILL
KEEP MODERATE RAIN CHANCES ACROSS THE ENTIRE AREA FOR THE FRI-SAT
TIME FRAME. CONFIDENCE BEYOND SAT DROPS OFF QUICKLY AS THE ECMWF
AND GFS START TO DIVERGE. THE GFS IS MUCH AGGRESSIVE IN DIGGING A
TROUGH OVER THE WESTERN CONUS COMPARED TO THE ECMWF WHICH LEADS TO
THE GFS BEING STRONGER WITH RETURN FLOW OVER THE PLAINS AND THUS A
WETTER SOLUTION. BELOW NORMAL TEMPS ARE EXPECTED THIS WEEKEND WITH
THE COLD FRONT IN THE AREA WITH A WARMING TREND TO START THE WORK WEEK.

LAWSON

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 609 PM CDT MON SEP 1 2014

CONVERGENCE BOUNDARIES EXTENDING ACROSS SOUTH CENTRAL THROUGH EAST
CENTRAL KS WILL BE THE FOCUS FOR STRONG-SEVERE STORM DEVELOPMENT
THIS EVENING. WILL CARRY TEMPO TSRA AT ICT AND CNU TERMINALS THIS
EVE...WITH NO THUNDER MENTION FURTHER NORTH INTO CENTRAL KS. THIS
ACTIVITY MAY SHIFT SOUTHEAST INTO FAR SOUTHEAST KS AND NORTHERN
OKLAHOMA BY 06Z. OTHER ISOLATED-WIDELY SCATTERED TSRA MAY DEVELOP
LATE TONIGHT ACROSS SOUTHERN KS/NORTHERN OK...WITH ADDITIONAL
ISENTROPIC LIFT/MOISTURE TRANSPORT OCCURRING. WITH LIGHT/VARIABLE
WINDS AND DEWPOINTS FAIRLY HIGH IN MOST OF THE AREA...AREAS OF
EARLY MORNING MVFR/IFR CIGS/VSBYS APPEAR POSSIBLE ESPECIALLY IN
CENTRAL KS.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    69  90  71  95 /  40  20  30  10
HUTCHINSON      66  88  71  95 /  30  20  30  10
NEWTON          66  89  70  94 /  30  20  30  10
ELDORADO        68  89  71  94 /  40  20  30  20
WINFIELD-KWLD   71  89  72  94 /  50  30  30  10
RUSSELL         62  87  69  96 /  10  10  20  10
GREAT BEND      63  87  69  95 /  10  10  20  10
SALINA          64  87  71  95 /  10  10  40  20
MCPHERSON       65  87  70  94 /  20  10  30  10
COFFEYVILLE     70  88  72  92 /  70  40  30  20
CHANUTE         69  88  71  92 /  70  30  40  20
IOLA            68  88  70  92 /  60  20  40  20
PARSONS-KPPF    70  88  72  92 /  70  40  30  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ071-072-094>096-
098>100.

&&
Hazardous weather outlook, Sep 1, 6:57 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT MON SEP 1 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-030000-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
657 PM CDT MON SEP 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE STORMS WILL CONTINUE TO DEVELOP ALONG A SLOW MOVING COLD
FRONT THIS EVENING...MAINLY ACROSS SOUTHERN AND SOUTHEAST KANSAS
AND SPREAD EAST OVERNIGHT. THE PRIMARY THREATS WILL BE HAIL UP TO
BASEBALL SIZE AND DAMAGING WINDS TO 70 MPH. A BRIEF TORNADO OR TWO IS
POSSIBLE THROUGH MID EVENING. LOCALLY HEAVY RAINFALL MAY ACCOMPANY
THESE STORMS ALSO...THEREFORE A FLOOD WATCH IS IN EFFECT FOR
SOUTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG STORMS MAY LINGER THROUGH THE MORNING HOURS OVER
MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS. MORE NUMEROUS STORMS
ARE EXPECTED TUESDAY NIGHT FOR MUCH OF THE AREA WITH THE STRONGER
STORMS PRODUCING NICKEL SIZE HAIL AND WINDS TO 50 MPH.

HEAT INDICES WILL HOVER NEAR 100 DEGREES ON WEDNESDAY AFTERNOON FOR
SOUTHERN KANSAS.

A COLD FRONT WILL MOVE INTO THE AREA LATE THURSDAY OR FRIDAY
BRINGING ANOTHER THREAT OF STRONG STORMS TO THE AREA THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAYBE NEEDED THIS EVENING FOR SOUTHERN
AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Sep 1, 6:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
652 PM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 AM     HAIL             6 NNE GEUDA SPRINGS     37.19N 97.11W
09/01/2014  E2.50 INCH       COWLEY             KS   TRAINED SPOTTER

            VIA SPOTTER NETWORK

&&

JMR
Local storm report, Sep 1, 6:56 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
656 PM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             4 SW WINFIELD           37.23N 97.02W
09/01/2014  E2.75 INCH       COWLEY             KS   EMERGENCY MNGR

            VIA EOC

&&

JMR
Local storm report, Sep 1, 7:00 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
700 PM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             6 NNE GEUDA SPRINGS     37.19N 97.11W
09/01/2014  E2.50 INCH       COWLEY             KS   TRAINED SPOTTER

            VIA SPOTTER NETWORK

&&

JMR
Special weather statement, Sep 1, 7:18 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
718 PM CDT MON SEP 1 2014

KSZ096-020045-
NEOSHO-
718 PM CDT MON SEP 1 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN NEOSHO COUNTY IN SOUTHEAST KANSAS...

* UNTIL 745 PM CDT

* AT 716 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR ST. PAUL...OR 12 MILES
  NORTHEAST OF PARSONS...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN NEOSHO COUNTY.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3739 9517 3738 9517 3738 9518 3752 9526
      3759 9509 3759 9508 3748 9508 3747 9508
      3739 9508
TIME...MOT...LOC 0018Z 244DEG 28KT 3747 9511

BILLINGS WRIGHT
Local storm report, Sep 1, 7:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
719 PM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             4 SW LATHAM             37.49N 96.69W
09/01/2014  E1.00 INCH       BUTLER             KS   TRAINED SPOTTER

            VIA EOC. NICKEL TO QUARTER SIZE HAIL.

&&

JMR
Local storm report, Sep 1, 7:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
720 PM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND GST     4 SW LATHAM             37.49N 96.69W
09/01/2014  E60 MPH          BUTLER             KS   TRAINED SPOTTER

&&

JMR

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:00 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner45 min
Sep 1, 7:01 PM CDTSevere Thunderstorm WarningICTGreenwood44 min
Sep 1, 7:18 PM CDTSpecial Weather StatementICTNeosho27 min
Sep 1, 7:27 PM CDTSevere Thunderstorm WarningICTSumner48 min
Sep 1, 7:41 PM CDTSevere Thunderstorm WarningICTCowley49 min
Sep 1, 7:43 PM CDTSevere Thunderstorm WarningICTElk, Greenwood37 min
Sep 1, 7:44 PM CDTSpecial Weather StatementICTLabette31 min
Sep 1, 7:47 PM CDTSpecial Weather StatementICTMontgomery28 min
Sep 1, 8:02 PM CDTSevere Thunderstorm WarningICTCowley43 min
Sep 1, 8:08 PM CDTTornado WarningICTChautauqua, Cowley37 min
Sep 1, 8:14 PM CDTSevere Thunderstorm WarningICTSumner16 min
Sep 1, 8:17 PM CDTSevere Thunderstorm WarningICTLabette, Neosho43 min
Sep 1, 8:18 PM CDTSpecial Weather StatementICTGreenwood27 min
Sep 1, 8:29 PM CDTSevere Thunderstorm WarningICTCowley46 min
Sep 1, 8:30 PM CDTSpecial Weather StatementICTSumner30 min
Sep 1, 8:31 PM CDTSpecial Weather StatementICTWilson29 min
Sep 1, 8:33 PM CDTSevere Thunderstorm WarningICTSumner27 min
Sep 1, 8:39 PM CDTTornado Warning Tornado observedICTChautauqua, Cowley36 min
Sep 1, 8:59 PM CDTSpecial Weather StatementICTLabette31 min
Sep 1, 9:12 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery33 min
Sep 1, 9:14 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley28 min
Sep 1, 9:41 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery49 min
Sep 1, 9:43 PM CDTSpecial Weather StatementICTGreenwood32 min
Sep 1, 9:48 PM CDTAreal Flood WarningICTLabette12 hr
Sep 1, 9:49 PM CDTSevere Thunderstorm WarningICTLabette41 min
Sep 1, 9:56 PM CDTSevere Thunderstorm WarningICTButler, Greenwood49 min
Sep 1, 10:08 PM CDTSpecial Weather StatementICTButler37 min
Sep 1, 10:15 PM CDTSevere Thunderstorm WarningICTButler, Greenwood30 min
Sep 1, 10:27 PM CDTSevere Thunderstorm WarningICTLabette16 min
Sep 1, 11:42 PM CDTSpecial Weather StatementICTElk33 min
Sep 1, 11:46 PM CDTSpecial Weather StatementICTGreenwood29 min
Sep 2, 12:16 AM CDTSpecial Weather StatementICTHarper44 min
Sep 2, 12:20 AM CDTSpecial Weather StatementICTLabette25 min
Sep 2, 12:21 AM CDTSpecial Weather StatementICTGreenwood24 min
Sep 2, 12:23 AM CDTSpecial Weather StatementICTChautauqua37 min
Sep 2, 12:41 AM CDTSpecial Weather StatementICTMontgomery49 min
Sep 2, 12:48 AM CDTSpecial Weather StatementICTCowley27 min
Sep 2, 12:51 AM CDTSpecial Weather StatementICTElk24 min
Sep 2, 1:02 AM CDTSpecial Weather StatementICTSumner28 min
Sep 2, 1:03 AM CDTSpecial Weather StatementICTSumner27 min
Sep 2, 1:05 AM CDTSpecial Weather StatementICTChautauqua40 min
Sep 2, 1:19 AM CDTAreal Flood WarningICTMontgomery19 hr
Sep 2, 1:22 AM CDTSpecial Weather StatementICTElk53 min
Sep 2, 1:26 AM CDTSpecial Weather StatementICTLabette49 min
Sep 2, 1:43 AM CDTSpecial Weather StatementICTElk47 min
Sep 2, 2:10 AM CDTAreal Flood WarningICTLabette8 hr
Sep 2, 3:59 AM CDTFlash Flood WarningICTMontgomery6 hr
Sep 2, 4:15 AM CDTSpecial Weather StatementICTHarper30 min
Sep 2, 6:13 AM CDTRiver Flood WarningICTRice19 hr
Sep 2, 8:58 AM CDTAreal Flood WarningICTLabette11 hr
Sep 2, 10:50 AM CDTAreal Flood WarningICTRice24 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.